Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 106, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 29, 2002, 8:44 PM CDT for Cooke County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2002, 8:44 PM CDT (01:44 UTC)
- Expired
- Apr 29, 2002, 9:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 8:59 PM CDT | Hail 1 | Gainesville, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4268 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:08 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 29, 4:08 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 408 PM CDT MON APR 29 2002 WARM FRONT LIES PRETTY MUCH ALONG THE RED RIVER TODAY. OPPRESSIVE HEAT AND HUMIDITY SURGED ACROSS THE ENTIRE AREA TODAY. NUMEROUS CU HAVE FORMED ALONG THE WARM FRONT AND ALONG A BOUNDARY EXTENDING WEST TOWARDS ABILENE. A FEW STORMS MAY SPRING UP WEST...WITH AROUND 100 DEGREE TEMPERATURES IN SAN ANGELO. FOR OUR NORTHEASTERN COUNTIES...WE HAVE LEFT IN A CHANCE OF THUNDERSTORMS OVERNIGHT WITH THE WARM FRONT NOT TOO FAR AWAY. FURTHER SOUTH...I HAVE PUT IN A SLIGHT CHANCE FOR THE METROPLEX. HOWEVER...THE 18Z FWD SOUNDING STILL INDICATED A FORMIDABLE CAP. NEVERTHELESS...A FEW STORMS MAY MANAGE TO POP THROUGH DURING MAXIMUM HEATING IN THE NEXT FEW HOURS. OUR WINDS ALOFT HAVE WEAKENED CONSIDERABLE SINCE EARLIER...SO ANY STORMS THAT FORM WOULD LIKELY BE A HAIL OR HIGH WIND THREAT...RATHER THAN TORNADIC. TUESDAY AND WEDNESDAY LOOK AS IF THE HEAT WILL BE HANGING ON. HOWEVER...WITHOUT A BOUNDARY NEARBY...WE ARE NOT EXPECTING PRECIPITATION. THE EXCEPTION IS THE EXTREME NORTHEAST TUESDAY NIGHT...WHERE A FEW SHOWERS OR STORMS COULD SPRING UP WITH ENERGY MOVING ACROSS OKLAHOMA ATOP THE RIDGE ALOFT. THURSDAY WILL BRING A DRAMATIC COOLDOWN AS A DECENT FRONT FOR THIS TIME OF YEAR DIVES SOUTH INTO NORTH TEXAS. HIGHS WILL DROP SOME 15 OR 20 DEGREES. AFTER THURSDAY...WE WILL WARM UP SLOWLY UNTIL A WARM FRONT DRIVES NORTH OF THE REGION BY SUNDAY. MONDAY LOOKS VERY WARM AND DRY AT THIS TIME. ENJOY THE BRIEF COOLDOWN THURSDAY FCSTID = 30 DFW 72 92 72 91 / 20 0 0 0 ACT 72 94 73 92 / 0 0 0 0 .FWD...NONE.
In the hours before
Special weather statement, Apr 29, 3:22 PM CDT, 5 hours 22 minutes before
TXZ091>095-101>107-115>123-129>135-141>148-156>162-174-175-300900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 322 PM CDT MON APR 29 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY ALONG AND NORTH OF A LINE FROM JACKSBORO...TO PLANO...ROCKWALL... KAUFMAN...AND CANTON. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE TORNADO THREAT HAS BECOME QUITE LOW...BECAUSE OF LIGHT LOW LEVEL WINDS IN THE THREAT AREA. NEVERTHELESS..THERE IS SUFFICIENT VERTICAL WIND SHEAR AND INSTABILITY FOR A FEW SUPERCELL STORMS THIS EVENING ...MAINLY NEAR A STATIONARY FRONT JUST SOUTH OF THE RED RIVER. AT 300 PM...THE STATIONARY FRONT WAS SITUATED NEAR A SHERMAN TO COOPER LINE. THE THREAT OF DAMAGING SUPERCELL STORMS MAY BE GREATEST NEAR AND IMMEDIATELY NORTH OF THIS FRONT THROUGH MID-EVENING. STORM SPOTTER ACTIVATION WILL BE REQUESTED WITHIN THE SLIGHT RISK AREA...MOST LIKELY AFTER 600 PM. ELSEWHERE...A FEW BRIEF THUNDERSTORMS WITH GUSTY WINDS MAY OCCUR WEST OF A MINERAL WELLS TO GOLDTHWAITE LINE THIS EVENING.
Local storm report, Apr 29, 7:14 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CST MON APR 29 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0656 PM GUNSIGHT TX 1.75 INCH HAIL
04/28/02 STEPHENS GOFBALL HAIL REPORTED 3
NW OF GUNSIGHT ON
FM1032. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0700 PM GUNSIGHT TX 1.75 INCH HAIL
04/28/02 STEPHENS GOLFBALL HAIL REPORTED
ON FM 207. . REPORTED
BY LAW ENFORCEMENT
OFFICIAL.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:21 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 54 min |
| Apr 29, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 45 min |
| Apr 29, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Young | 55 min |
| Apr 29, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 50 min |
| Apr 29, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 65 min |
| Apr 29, 8:39 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 66 min |
| Apr 29, 8:41 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 64 min |
| Apr 29, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Young | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.